MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FEMORAL DISTAL AUGMENT 10MM - SIZE 4 RIGHT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FEMORAL DISTAL AUGMENT 10MM - SIZE 4 RIGHT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5541-A-402
Medical Device Problem Codes Mechanical Problem (1384); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon ts femoral augment was reported.The event was confirmed through clinician review of the revision operative notes provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: review of these records confirms the revision surgery of the tka femoral and tibial components occurred, however, the root cause cannot be determined as insufficient information was available.I am basing my confirmation of femoral and tibial component loosening primarily off of statements made in the surgeon¿s operative report.The surgeon does not specify the individual parts composing the tka components.When the augments, stems and femoral and/or tibial components are assembled intra-operatively they essentially become monolithic.By default, if one part of the monolithic composite is seen to be loose the entirety of the parts can be considered to be loose.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the femoral and baseplate loosening was confirmed through clinician review of the revision operative notes provided.A review of the provided medical records by a clinical consultant stated the following: review of these records confirms the revision surgery of the tka femoral and tibial components occurred, however, the root cause cannot be determined as insufficient information was available.I am basing my confirmation of femoral and tibial component loosening primarily off of statements made in the surgeon¿s operative report.The surgeon does not specify the individual parts composing the tka components.When the augments, stems and femoral and/or tibial components are assembled intra-operatively they essentially become monolithic.By default, if one part of the monolithic composite is seen to be loose the entirety of the parts can be considered to be loose.Additional information including progress notes, pre-revision x-rays and evaluation of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
As reported: "this is a study subject on the (b)(6) study.The study coordinator sent in an adverse event form noting that the subject experienced femoral and tibial component loosening and underwent a revision on (b)(6) 2018".

Brand Name
TRIATHLON FEMORAL DISTAL AUGMENT 10MM - SIZE 4 RIGHT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7652450
Report Number0002249697-2018-02001
Device Sequence Number11201169
Product Code MBH
UDI-Device Identifier07613327015232
UDI-Public07613327015232
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2013
Device Catalogue Number5541-A-402
Device Lot NumberYBID
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age58 YR
Patient Weight73